Alert archive / Montana / Winter Storm Warnings in 2009
Winter Storm Warning 18, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Oct 4, 2009, 3:36 AM MDT for Lemhi County, Idaho; 4 counties in Montana. It took effect at Oct 4, 2009, 12:00 PM MDT. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2009, 3:36 AM MDT (09:36 UTC)
- In effect from
- Oct 4, 2009, 12:00 PM MDT
- Expired
- Oct 5, 2009, 12:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 127 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 8:00 AM MDT | HEAVY SNOW 6 | 10 Ne Leadore, ID | SNOW PLOW REPORTED 6 INCHES OF SNOW AT THE TOP OF BANNOCK PASS. 12 INCHES IN LAST 48 HOURS. |
| Oct 5, 8:00 AM MDT | HEAVY SNOW 10 | 10 Sw Salmon, ID | SNOW PLOW ESTIMATED 10 INCHES OF SNOW 2 MILES FROM THE TOP OF WILLIAMS CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 040936 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 336 AM MDT SUN OCT 4 2009 ...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS AFTERNOON INTO MONDAY... IDZ010-041745- /O.UPG.KMSO.WS.A.0011.091004T1800Z-091005T1800Z/ /O.NEW.KMSO.WS.W.0018.091004T1800Z-091005T1800Z/ EASTERN LEMHI COUNTY- 336 AM MDT SUN OCT 4 2009 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5500 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ007-041745- /O.NEW.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/ BUTTE/BLACKFOOT REGION- 336 AM MDT SUN OCT 4 2009 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT MONDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5500 FEET...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT MONDAY. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS MACDONALD PASS AND HOMESTAKE PASS. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES...INCLUDING THE CITY OF BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
5 follow-up statements
000 WWUS45 KMSO 041617 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1017 AM MDT SUN OCT 4 2009 ...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS AFTERNOON INTO MONDAY... IDZ010-050015- /O.CON.KMSO.WS.W.0018.091004T1800Z-091005T1800Z/ EASTERN LEMHI COUNTY- 1017 AM MDT SUN OCT 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT MONDAY. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ007-050015- /O.CON.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/ BUTTE/BLACKFOOT REGION- 1017 AM MDT SUN OCT 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT MONDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS MACDONALD PASS AND HOMESTAKE PASS. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES...INCLUDING THE CITY OF BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
000 WWUS45 KMSO 042027 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 227 PM MDT SUN OCT 4 2009 ...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED ACROSS THE HIGHER TERRAIN OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS AFTERNOON INTO MONDAY... IDZ010-050430- /O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/ EASTERN LEMHI COUNTY- 227 PM MDT SUN OCT 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT MONDAY. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO LOWER VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BETWEEN 4500 AND 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ007-050430- /O.CON.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/ BUTTE/BLACKFOOT REGION- 227 PM MDT SUN OCT 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL NOON MDT MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5000 FEET...INCLUDING GEORGETOWN LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO LOWER VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS MACDONALD PASS AND HOMESTAKE PASS. ELEVATIONS BELOW 5000 FEET CAN EXPECT LIGHT ACCUMULATIONS OF 1 TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
000 WWUS45 KMSO 050412 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1012 PM MDT SUN OCT 4 2009 ...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED ACROSS THE HIGHER TERRAIN OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS AFTERNOON INTO MONDAY... IDZ010-MTZ007-051200- /O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 1012 PM MDT SUN OCT 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING ABOVE 5000 FEET...INCLUDING GEORGETOWN LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO LOWER VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS MACDONALD PASS...HOMESTAKE PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5000 FEET CAN EXPECT LIGHT ACCUMULATIONS OF 1 TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
000 WWUS45 KMSO 050949 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 349 AM MDT MON OCT 5 2009 IDZ010-MTZ007-051800- /O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 349 AM MDT MON OCT 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH THIS MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN LAKE AND LEADORE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO LOWERED VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS MACDONALD PASS...HOMESTAKE PASS...BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS OF 1 TO 3 INCHES...INCLUDING THE CITY OF BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
000 WWUS45 KMSO 051748 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1148 AM MDT MON OCT 5 2009 IDZ010-MTZ007-051900- /O.EXP.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 1148 AM MDT MON OCT 5 2009 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE 5500 FEET... THE WINTER STORM WARNING ABOVE 5500 FEET WILL EXPIRE AT NOON MDT TODAY. SNOW PRODUCING CLOUDS HAVE THINNED DRAMATICALLY DURING THE PAST SEVERAL HOURS OVER SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO. SNOW WILL CONTINUE TO BE PRESENT OVER HIGH TERRAIN ALONG THE CONTINENTAL DIVIDE THROUGH THIS EVENING...HOWEVER LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 2:27 PM MDT, 13 hours 9 minutes earlier.
Area forecast discussion, Oct 3, 2:27 PM MDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
227 PM MDT SAT OCT 3 2009
...STRONG POTENTIALLY DAMAGING WINDS ARE ANTICIPATED ACROSS
NORTHWEST MONTANA TONIGHT AND INTO SUNDAY...
...SIGNIFICANT SNOW POSSIBLE IN THE MOUNTAINS OF CENTRAL IDAHO
AND SOUTHWEST MONTANA LATE SUNDAY AND MONDAY...
.DISCUSSION...A SIGNIFICANT WEATHER PATTERN IS SHAPING UP FOR
WESTERN MONTANA AND NORTH-CENTRAL IDAHO DURING THE NEXT FEW
DAYS. A STRENGTHENING LOW PRESSURE SYSTEM WILL BE MOVING SOUTH
THROUGH OREGON TONIGHT AND SETTLE OVER THE GREAT BASIN AREA ON
SUNDAY. EAST TO NORTHEAST WINDS AND THE SURFACE PRESSURE GRADIENT
WILL INCREASE CREATING VERY STRONG WINDS THROUGH MUCH OF WESTERN
MONTANA TONIGHT. A HIGH WINDS WATCH WATCH HAS BEEN UPGRADED TO A
WARNING...WIND ADVISORIES HAVE BEEN ISSUED FOR PORTIONS OF WEST-
CENTRAL MONTANA... AND A RED FLAG WARNING HAS BEEN ADDED TO DEAL
WITH THE NEGATIVE IMPACTS OF WINDS ON THE EXISTING WILDFIRES
ACROSS NORTHWEST MONTANA. GIVEN THE COMPLEX TOPOGRAPHY IN THE
AREA...EACH ONE OF THESE WIND RELATED PRODUCTS HIGHLIGHT VARIOUS
LOCATIONS WHERE THE WIND IMPACTS WILL BE GREATEST. WINDS WILL BE
DECREASING SUNDAY NIGHT INTO MONDAY...BUT NOT DIMINISH
COMPLETELY...IT WILL BE A SLOW PROCESS.
THE LOW PRESSURE SYSTEM BEGINS TO WEAKEN AND TRACKS ACROSS WYOMING
SUNDAY NIGHT AND MONDAY. THE PRESENT TRACK OF THIS LOW SYSTEM WOULD
FAVOR THE CIRCULATION OF MOISTURE BACK INTO SOUTHWEST MONTANA AND
ACROSS EASTERN LEMHI COUNTY. THE ATMOSPHERE WILL BE COOLING IN
ASSOCIATION WITH THE LOW SYSTEM AND SNOW LEVELS WILL BE LOWERING.
ACCUMULATING SNOWFALL WILL BE THE NEXT POTENTIAL IMPACT FOR THESE
AFOREMENTIONED AREAS ACROSS THE SOUTH. FORECAST MODELS STILL
DIFFER WITH RESPECT TO AREAS TARGETED FOR PRECIPITATION. THUS THE
WINTER STORM WATCH CONTINUES UNTIL CONFIDENCE INCREASES.
HAVE MADE SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST FROM
WEDNESDAY ONWARD GIVEN THE NEW FOUND CONSISTENCY BETWEEN THE ECMWF
AND GFS. BOTH MODELS INDICATE THAT A HIGH AMPLITUDE UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC...
STRETCH NORTH WELL INTO ALASKA. IN RESPONSE...A VERY PROGRESSIVE
NORTHWESTERLY FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE NORTHERN
ROCKIES. THIS TYPE OF PATTERN IS PRIME FOR BRINGING COLD...ARCTIC
AIR SOUTH FROM THE NORTHERN TERRITORIES OF CANADA INTO THE
NORTHERN PORTIONS OF THE UNITED STATES. ALTHOUGH DIFFERING SOME IN
TIMING AND 850MB TEMPERATURES...BOTH THE GFS AND ECMWF BRING A
RECORD BREAKING COLD AIRMASS ACROSS WESTERN MONTANA BY FRIDAY
MORNING AND KEEP THIS AIRMASS IN PLACE THROUGH THE WEEKEND.
GIVEN HOW ANOMALOUS THIS TYPE OF PATTERN IS FOR EARLY OCTOBER HAVE
SIGNIFICANTLY TRENDED THE FORECAST TOWARDS VERY COLD TEMPERATURES.
HOWEVER...IF MODELS CONTINUE TO ADVERTISE SUCH A DRAMATIC AIR MASS
CHANGE...THE CURRENT FORECAST MAY NEED TO BE TEN DEGREES
COLDER...IF NOT MORE. IN ADDITION TO THE COLD...A WIDESPREAD SNOW
EVENT MAY EVEN BE POSSIBLE COME FRIDAY...FURTHER EXACERBATING
POTENTIAL IMPACTS ACROSS WESTERN MONTANA.
&&
.AVIATION...THE IMMEDIATE AVIATION CONCERN CENTERS AROUND STRONG
NORTHEAST WINDS DEVELOPING OVERNIGHT TONIGHT AND CONTINUING
SUNDAY. A LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN REGION
WILL INTENSIFY THE WINDS ALOFT AS WELL AS TIGHTEN THE SURFACE
PRESSURE GRADIENT ACROSS WESTERN MONTANA AND NORTH-CENTRAL IDAHO.
STRONG EAST TO NORTHEAST WINDS WILL BE IMPACTING THE AIRFIELDS
KGPI...KMSO TONIGHT THROUGH SUNDAY. CLOUDS AND LIGHT PRECIPITATION
WILL BE OBSCURING MOUNTAINS ACROSS SOUTHWEST MONTANA AND LEMHI
COUNTY TONIGHT AND SUNDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION.
WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
MISSOULA/BITTERROOT VALLEYS.
RED FLAG WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
FLATHEAD/GLACIER PARK-KOOTENAI.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
FLATHEAD/MISSION VALLEYS.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
WEST GLACIER REGION.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
KOOTENAI/CABINET REGION.
ID...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
ABOVE 5500 FEET FOR EASTERN LEMHI COUNTY.
&&
SHORT TERM...MSJ
LONG TERM....DICKERSON
AVIATION...MSJHazardous weather outlook, Oct 3, 2:05 PM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MDT SAT OCT 3 2009 MTZ007-041200- BUTTE/BLACKFOOT REGION- 205 PM MDT SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY MORNING AS A CLOSED LOW PRESSURE SYSTEM TRACKS ACROSS THE GREAT BASIN. LOWERING SNOW LEVELS SUNDAY ARE EXPECTED TO ENHANCE ACCUMULATING SNOW POTENTIAL ABOVE 5000 FEET. STRONG EAST WINDS COULD ALSO HELP TO DETERIORATE VISIBILITIES. THIS COULD LEAD TO HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.